MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE SMARTSLIP; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON, S.A. BD ECLIPSE SMARTSLIP; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305892
Medical Device Problem Codes Leak/Splash (1354); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd needle eclipse s/t 23x1 rb had a syringe needle connectivity issue.The following information was provided by the initial reporter: it was reported that complaint received from customer capio vc applies to item 305892 with lot 2509006.The reason is it comes loose and cannot be screwed onto the sprayer.There are no needles included with this vaccination syringe and they have been instructed to buy this needle for this purpose.In connection with the administration of the influenza vaccination, vaccine fluid has leaked onto the patient¿s arm.The leakage is located between the needle and the syringe.We have experienced reduced quality of the plastic/connection of the vaccination syringe, as during preparation we had to discard many needles that could not be ¿screwed¿ on properly.Lots 2103011 2509006.
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305892 and lot number 2103011.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, one (1) physical sample from lot 2509006 was received for evaluation by our quality team.The sample was assembled with a bd 5ml discardit syringe and no signs of connectivity failure or leakage were observed.Based on the investigation results, a cause related to the needle manufacturing process could not be determined.Final testing is completed prior to the release of every lot produced and we can confirm that the final engagement force tests were within specification for these lots.Smarslip technology ¿ has been introduced to ensure a secure connection is made with luer slip syringes, which are the most common design (in europe).In accordance, we recommend following the instructions for use, which recommend the user ¿push firmly when attaching the needle to the syringe.¿ and the user should be sure the clip is activated.When attaching a needle with smartslip technology (tm) to luer lock connection, the clinician may feel a stronger resistance, this is not preventing a connection from being made, the user should ¿push while twisting.¿ if this issue were to reoccur, we would appreciate the opportunity to review the affected needle and syringe sample(s) involved.Based on the preventive measures in place, we believe the probability of this defect is very low with an unlikely chance of recurrence.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD ECLIPSE SMARTSLIP
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24373054
Report Number3002682307-2026-00005
Device Sequence Number11997346
Product Code FMI
UDI-Device Identifier00382903058921
UDI-Public(01)00382903058921(11)210322(17)260228(10)2103011
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number305892
Device Lot Number2103011
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown